MAUDE Adverse Event Report: ZIMMER CAS CAS FIXATION PIN 3.2D X 80MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIXATION PIN 3.2D X 80MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint : (b)(4).Additional information was made available on jan 26th 2022 that a fragmented part of the device was retained in the patients body.The event was reassessed and deemed reportable.An investigation into this incident is currently underway.Once the investigation has been completed and the results are made available, a follow up mdr will be submitted.Device was discarded onsite.
 
Event or Problem Description
It was reported that during a tka utilizing rosa knee instrumentation the tip of the fixation pin broke off upon insertion into the tibia.The component that broke off was retained in the patients tibia and was not removed.New pins were opened and the procedure was completed successfully.There was no additional patient impact reported and no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The broken pin could not be evaluated as it was not returned for investigation.Pictures of the broken pin or post-op x-rays were unable to be provided to confirm the reported events.Device history record review was unable to be performed as the lot number could not be identified.The definitive root cause could not be determined based on the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
CAS FIXATION PIN 3.2D X 80MM STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13562081
Report Number0009617840-2022-00010
Device Sequence Number14567230
Product Code OLO
UDI-Device Identifier00889024563636
UDI-Public(01)00889024563636
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20800000011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown